MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF1665
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: code c19 - the review of the manufacturing paperwork verified that this lot met all pre-release specifications w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, the patient reported emergently to the emergency room as the victim of a serious motorcycle crash.As part of the lifesaving measure, a gore® dryseal flex sheath was inserted in the venous jugular in preparation for the implant of a penumbra device.The dilator was removed, and a wire was inserted.At this time, the sheath was internally unsupported.As the patient continued to deteriorate, plans to insert a device through the sheath were abandoned, as the patient crashed several times.Chest compressions were utilized, among other measures, but the patient expired.When the sheath was removed, it was seen that the tip had unraveled.It is suspected that this occurred as a result of the chest compressions.The device was discarded at the facility, but images of the device were provided.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17240887
Report Number3007284313-2023-02589
Device Sequence Number17342396
Product Code DYB
UDI-Device Identifier00733132628322
UDI-Public00733132628322
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2025
Device Model NumberDSF1665
Device Catalogue NumberDSF1665
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2023
Initial Report FDA Received Date06/30/2023
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown